Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Least $ p$th power polynomials on a finite point set

Authors: T. S. Motzkin and J. L. Walsh
Journal: Trans. Amer. Math. Soc. 83 (1956), 371-396
MSC: Primary 42.1X
MathSciNet review: 0081991
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. Calugareanu, Sur les polynomes de Tchebichef d'un ensemble plan borné et fermé, Bull. Sci. Math. (2) vol. 69 (1945) pp. 75-81. MR 0015571 (7:440d)
  • [2] D. R. Curtiss, On the relative positions of the complex roots of an algebraic equation with real coefficients and those of its derived equation, Bull. Amer. Math. Soc. vol. 26 (1919) pp. 53, 61-62.
  • [3] M. Fekete, On the structure of extremal polynomials, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 95-103. MR 0041977 (13:32e)
  • [4] M. Marden, The geometry of the zeros of a polynomial in a complex variable, Mathematical Surveys, no. 3, American Mathematical Society, 1949. MR 0031114 (11:101i)
  • [5] T. S. Motzkin and J. L. Walsh, On the derivative of a polynomial and Chebyshev approximation, Proc. Amer. Math. Soc. vol. 4 (1953) pp. 76-87. MR 0060640 (15:701f)
  • [6] -, Least pth power polynomials on a real finite point set, Trans. Amer. Math. Soc. vol. 78 (1955) pp. 67-81. MR 0066492 (16:585g)
  • [7] J. v. S. Nagy, Zur Theorie der algebraischen Gleichungen, Jber. Deutschen Math. Verein. vol. 31 (1922) pp. 238-251.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42.1X

Retrieve articles in all journals with MSC: 42.1X

Additional Information

Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society